Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 39, NWS Amarillo, TX

June 6, 2025Hemphill County, Wheeler County, Texas

NWS Amarillo, TX issued this tornado warning at Jun 6, 2025, 11:28 PM CDT for Hemphill County, Wheeler County, Texas. It was in force for 10 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2025, 11:28 PM CDT (04:28 UTC)
Expired
Jun 6, 2025, 11:38 PM CDT
In force
10 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Hemphill County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 151 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 11:30 PM CDTTORNADO11 Sse Allison, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 10:08 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2337 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1305 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

278 
WFUS54 KAMA 070428
TORAMA
TXC211-483-070515-
/O.NEW.KAMA.TO.W.0039.250607T0428Z-250607T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
1128 PM CDT Fri Jun 6 2025

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northeastern Wheeler County in the Panhandle of Texas...
  Southeastern Hemphill County in the Panhandle of Texas...

* Until 1215 AM CDT.

* At 1127 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Allison, or 23 miles west of Cheyenne,
  moving east at 40 mph.

  HAZARD...Tornado and tennis ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Allison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3533 10000 3545 10022 3572 10020 3572 10000
TIME...MOT...LOC 0427Z 276DEG 34KT 3560 10008 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

LFM
1 follow-up statement
511 
WWUS54 KAMA 070438
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
1138 PM CDT Fri Jun 6 2025

TXC211-483-070448-
/O.CAN.KAMA.TO.W.0039.000000T0000Z-250607T0515Z/
Wheeler TX-Hemphill TX-
1138 PM CDT Fri Jun 6 2025

...THE TORNADO WARNING FOR NORTHEASTERN WHEELER AND SOUTHEASTERN
HEMPHILL COUNTIES IS CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, small hail is
still possible with this thunderstorm.

A Tornado Watch remains in effect until 600 AM CDT for the Panhandle
of Texas.

&&

LAT...LON 3533 10000 3545 10022 3572 10020 3572 10000
TIME...MOT...LOC 0437Z 276DEG 34KT 3559 9995 

$$

LFM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 6, 6:13 PM CDT, 5 hours 15 minutes earlier. Its key messages:

  • Issued at 248 PM CDT Fri Jun 6 2025
  • Strong to severe thunderstorms will be possible across the Panhandles today, but the relatively greater confidence is in the northern combined Panhandles from late this afternoon and through portions of the overnight period. All hazards will be possible, including a low chance for a tornado and localized flash flooding.
  • There is a low chance for an isolated thunderstorm Saturday evening which would have an outside chance to become strong to severe.
  • Potentially more widespread strong to severe thunderstorm activity is favored Sunday afternoon and through the evening, with all hazards possible once again. The primary hazards look to be damaging winds and large hail.
Area forecast discussion, Jun 6, 6:13 PM CDT, 5 hours 15 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
613 PM CDT Fri Jun 6 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 248 PM CDT Fri Jun 6 2025

- Strong to severe thunderstorms will be possible across the
  Panhandles today, but the relatively greater confidence is in
  the northern combined Panhandles from late this afternoon and
  through portions of the overnight period. All hazards will be
  possible, including a low chance for a tornado and localized
  flash flooding.

- There is a low chance for an isolated thunderstorm Saturday
  evening which would have an outside chance to become strong to
  severe.

- Potentially more widespread strong to severe thunderstorm
  activity is favored Sunday afternoon and through the evening,
  with all hazards possible once again. The primary hazards look
  to be damaging winds and large hail.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 248 PM CDT Fri Jun 6 2025

The overall weather pattern today is quite similar to yesterday;
moderate southwesterly flow aloft with modest mid-level moisture and
generally sufficient low-level moisture. A remnant boundary that is
oriented west-to-east apparent across the area, currently roughly
bisecting the Texas Panhandle, with a warm and destabilizing
environment to the south and a cooler and stable environment to the
north. The 18z AMA sounding shows a moderately strong MLCIN in place
with a convective temperature in the upper-80s. Additionally, there
is very weak forcing to help thunderstorms develop, leaving
convective temperature and any boundaries to be the more probable
source of lift. All that said, confidence is very low that any
thunderstorms can develop this afternoon across the southern TX
Panhandle, but it's not out of the realm of possibilities given the
weak remnant boundary previously mentioned.

Otherwise, a few CAMs develop a thunderstorm in northeastern New
Mexico or southeastern Colorado late this afternoon, but there are
various solutions regarding what happens with that cell. Multiple
runs of the HRRR as well as the 12z WRF-NSSL and FV3 suggest this
cell will trek east-southeast across the northern combined
Panhandles with all hazards possible. Meanwhile, the WRF-ARW has the
cell weakening as it moves into the Panhandles. Given that clouds
are dissipating in the northwestern combined Panhandles at this
time, leaning more toward the idea of this cell persisting across
the area. Of higher confidence is that a line of storms will develop
in SW Kansas/SE Colorado this evening and move into the northern
combined Panhandles and persist but weaken through the night. The
main hazards with this activity will be damaging winds and large
hail, but flash flooding will also be possible especially in the
northeastern combined Panhandles given the 1-2" of rain that fell
last night.

Just like this morning and the previous morning, an outflow boundary
from tonight's overnight convection will likely push through the
Panhandles but will retreat back into the area throughout the day
tomorrow. That said, temperatures will warm into the 80s. There are
a few hints that a thunderstorm could develop once again in
northeastern New Mexico/southeastern Colorado, but there are some
very mixed signals regarding whether or not this convection would
develop and be sustained. If it does become sustained, the
environment would favor a strong to severe thunderstorm. Have
included 15-20% PoPs for this activity for tomorrow evening.

Vanden Bosch

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 248 PM CDT Fri Jun 6 2025

Split flow is expected to develop across the CONUS, and quasi-zonal
flow is expected over the Southern US as a trough in the Upper
Midwest digs southeast. Meanwhile, a plume of moisture from the
eastern Pacific will continue to pump in to the Panhandles and
moisture from the Gulf feeds into the area throughout the day. The
combination of reaching convective temperature, as well as gradually
decreasing heights aloft (favors ascent), should favor the
development of thunderstorms in the afternoon hours. Latest CAMs
suggest the initial activity will be in the northern combined
Panhandles, but moving southeast with the mean wind. Strong to
extreme instability will be possible by the afternoon hours, and
although the wind profile results in a fairly straight hodograph,
effective shear values should be in the 25-40 kt range. As such,
initial activity should be supercellular with the potential for hail
up to 3 inches in diameter and damaging winds. Low-level wind shear
looks very weak through the afternoon hours which keeps the concern
for tornadoes low through the afternoon. The tornado threat could
increase should a supercell stay discrete toward the 23z-02z
timeframe when the LLJ begins to strengthen and increases the low-
level shear. However, a weak cold front is favored to move in to the
northern combined Panhandles around that time from which will likely
result in the development of additional thunderstorms. With time,
thunderstorms should congeal into a line and rush south-southeast or
southeast. Given the strong to extreme instability available ahead
of the line, significantly severe wind gusts will be possible with
gusts up to 80 mph not out of the question. Although damaging winds
will be the primary hazard, won't be able to rule out large hail due
to the amount of instability. Flash flooding will also be possible
due to high precipitable water content and intense updrafts.

Monday and perhaps into Tuesday, the upper-level pattern will switch
some as the southern jet stream will push south, but northwesterly
flow aloft will briefly become established. Low-level moisture will
not be as impressive as this weekend, but should still be sufficient
to support the development of thunderstorms along the higher terrain
that moves into portions of the Panhandles.

Wednesday and Thursday, a weak trough is forecast to move south of
the Panhandles. This system has the potential to clip the Panhandles
with showers and thunderstorms, but confidence is low at this range.

Vanden Bosch

&&

.AVIATION...
(00Z TAFS)
Issued at 517 PM CDT Fri Jun 6 2025

Thunderstorms will be in the area especially in the northern
combined Panhandles and impacting KDHT to KGUY now through 12Z.
Confidence is much lower for thunderstorms around KAMA during this
period. Outside of thunder, conditions should remain VFR with
south to southeasterly winds. Thunderstorms could cause winds to
become westerly to northwesterly with strong wind gusts. A tornado
threat in the northern combined Panhandles is in place until 04Z.
KAMA is currently in a tornado watch. However, confidence is much
lower due to the low confidence in thunder impacting KAMA at this
time.

36

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  84  62  90 /  40  10  20  50
Beaver OK                  58  84  58  86 /  90  10  10  40
Boise City OK              55  83  56  86 /  60   0  10  30
Borger TX                  62  87  62  93 /  60  10  20  50
Boys Ranch TX              60  85  60  91 /  40   0  20  50
Canyon TX                  60  85  59  91 /  40   0  10  40
Clarendon TX               62  84  64  89 /  50  10  20  50
Dalhart TX                 56  83  55  87 /  40   0  20  40
Guymon OK                  56  83  58  86 /  80  10  10  40
Hereford TX                60  87  61  91 /  40   0  10  40
Lipscomb TX                60  84  61  87 /  90  40  10  40
Pampa TX                   61  83  62  87 /  60  20  20  50
Shamrock TX                62  86  63  88 /  60  20  20  40
Wellington TX              65  87  64  90 /  60  20  20  40

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for TXZ004-005-010.

OK...Flood Watch through Saturday morning for OKZ002-003.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...36
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 8 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
300 PM CDT Fri Jun 6 2025

OKZ001>003-TXZ001>020-317-070800-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
300 PM CDT Fri Jun 6 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

There is a Flood Watch in effect for the northeastern combined
Panhandles from now through 10 AM Saturday.

There is a chance for strong to severe thunderstorms late this
afternoon through the overnight hours. Large hail and damaging
winds are possible, but there is a low chance for tornadoes.
Localized flash flooding will be possible across the northeastern
combined Panhandles.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible from Saturday through at least
Tuesday. A strong to severe thunderstorm cannot be ruled out on
Saturday. There is a more widespread chance for strong to severe
thunderstorms on Sunday large hail, damaging winds, and a tornado
all possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed for the late this afternoon through
this evening, and Sunday afternoon through Sunday evening.

In the hours before

Special weather statement, Jun 6, 8:49 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Amarillo TX
849 PM CDT Fri Jun 6 2025

TXZ020-070215-
Collingsworth TX-
849 PM CDT Fri Jun 6 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN COLLINGSWORTH COUNTY
THROUGH 915 PM CDT...

At 848 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Vinson, or 16 miles northeast of Wellington,
moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dodson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3475 10014 3509 10014 3518 10000 3475 10000
TIME...MOT...LOC 0148Z 285DEG 15KT 3500 9999

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Muscha
Local storm report, Jun 6, 9:01 PM CDT, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
901 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     Tornado          4 NE Gruver             36.30N 101.35W
06/06/2025                   Hansford           TX   Storm Chaser

            Brief weak tornado crossed HWY 207 at
            2047CDT. Ground circulation noted under a
            funnel passing 1 mile north of storm chasers
            location.

&&

TLH
Local storm report, Jun 6, 9:28 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Amarillo TX
928 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     Tornado          3 W Spearman            36.20N 101.25W
06/06/2025                   Hansford           TX   Public

            Report of tornado on ground crossing HWY 15
            west of Spearman some time between 2102CDT
            and 2115CDT.

&&

TLH
Local storm report, Jun 6, 9:47 PM CDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
947 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Tornado          10 SE Spearman          36.10N 101.07W
06/06/2025                   Ochiltree          TX   Storm Chaser

            Picture on social media shows tornado 10
            miles southeast of Spearman.

&&

JC
Local storm report, Jun 6, 11:05 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1105 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     Hail             17 NNW Boise City       36.96N 102.60W
06/06/2025  M2.50 Inch       Cimarron           OK   Emergency Mngr

&&

TLH
Local storm report, Jun 6, 11:16 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1116 PM CDT Fri Jun 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     Hail             Guymon                  36.68N 101.48W
06/06/2025  M1.75 Inch       Texas              OK   Fire Dept/Rescue

&&

TLH

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:10 PM CDTTornado WarningAMASherman50 min
Jun 6, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Sherman47 min
Jun 6, 7:57 PM CDTTornado WarningAMAHansford, Sherman48 min
Jun 6, 8:15 PM CDTSpecial Weather StatementAMACollingsworth30 min
Jun 6, 8:26 PM CDTSevere Thunderstorm Warning Destructive damage threatAMAHansford, Ochiltree, Sherman64 min
Jun 6, 8:41 PM CDTTornado WarningAMAHansford, Ochiltree49 min
Jun 6, 8:49 PM CDTSpecial Weather StatementAMACollingsworth26 min
Jun 6, 9:16 PM CDTTornado WarningAMAHansford, Hutchinson, Ochiltree, Roberts44 min
Jun 6, 9:55 PM CDTAreal Flood AdvisoryAMAHansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts4 hr
Jun 6, 9:57 PM CDTTornado WarningAMAHemphill, Roberts48 min
Jun 6, 10:31 PM CDTAreal Flood WarningAMAHansford, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more10 hr
Jun 6, 10:42 PM CDTTornado WarningAMAHemphill, Roberts, Wheeler48 min
Jun 6, 10:47 PM CDTTornado WarningAMAHansford, Sherman43 min
Jun 6, 10:52 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Ochiltree53 min
Jun 6, 11:19 PM CDTSevere Thunderstorm WarningAMADallam, Sherman41 min
Jun 6, 11:28 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Hutchinson, Ochiltree, Roberts, Sherman62 min
Jun 6, 11:41 PM CDTSpecial Weather StatementAMAOchiltree49 min
Jun 6, 11:57 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Sherman48 min
Jun 6, 11:59 PM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb, Ochiltree46 min
Jun 7, 12:25 AM CDTAreal Flood AdvisoryAMAHansford, Hutchinson, Moore, Roberts, Sherman3 hr
Jun 7, 12:28 AM CDTSevere Thunderstorm Warning Considerable damage threatAMAGray, Hansford, Hemphill, Hutchinson, Ochiltree, Roberts62 min
Jun 7, 12:39 AM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman66 min
Jun 7, 12:41 AM CDTSevere Thunderstorm WarningAMAHemphill, Lipscomb27 min
Jun 7, 1:13 AM CDTSevere Thunderstorm WarningAMAHansford, Sherman62 min
Jun 7, 1:22 AM CDTSevere Thunderstorm Warning Considerable damage threatAMACollingsworth, Gray, Hemphill, Roberts, Wheeler53 min
Jun 7, 2:05 AM CDTSpecial Weather StatementAMAHansford25 min
Jun 7, 2:11 AM CDTSpecial Weather StatementAMAWheeler34 min
Jun 7, 2:17 AM CDTSpecial Weather StatementAMADeaf Smith28 min
Jun 7, 2:32 AM CDTSpecial Weather StatementAMAOchiltree28 min
Jun 7, 2:44 AM CDTSpecial Weather StatementAMAOldham31 min
Jun 7, 3:19 AM CDTSpecial Weather StatementAMAOldham, Potter, Randall26 min
Jun 7, 3:42 AM CDTSevere Thunderstorm WarningAMAOldham, Potter48 min
Jun 7, 3:49 AM CDTSevere Thunderstorm Warning Considerable damage threatAMAOldham, Potter41 min
Jun 7, 4:25 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Deaf Smith, Oldham, Potter, Randall50 min
Jun 7, 4:35 AM CDTFlash Flood WarningAMADeaf Smith, Oldham, Potter, Randall3 hr
Jun 7, 5:31 AM CDTSpecial Weather StatementAMAPotter29 min
Jun 7, 8:12 AM CDTSpecial Weather StatementAMAGray33 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.